Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 29, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Aug 27, 2017, 4:33 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2017, 4:33 AM EDT (08:33 UTC)
- Expired
- Aug 27, 2017, 10:24 AM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
682 WHUS72 KMLB 270833 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 433 AM EDT SUN AUG 27 2017 AMZ570-572-280800- /O.NEW.KMLB.SC.Y.0029.170827T0833Z-170828T0800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 433 AM EDT SUN AUG 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS...SOUTH-SOUTHWEST WINDS AROUND 20 KNOTS. * WAVES/SEAS...4 TO 5 FEET WITH DOMINANT PERIODS AROUND 5 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
066 WHUS72 KMLB 271424 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1024 AM EDT SUN AUG 27 2017 AMZ570-572-280800- /O.CAN.KMLB.SC.Y.0029.000000T0000Z-170828T0800Z/ /O.NEW.KMLB.SI.Y.0007.170827T1424Z-170828T0800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 1024 AM EDT SUN AUG 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...SOUTH-SOUTHWEST WINDS AROUND 20 KNOTS. * WAVES...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR SOUTHERLY WINDS AROUND 20 KNOTS, WHICH WILL CREATE HAZARDOUS CONDITIONS FOR NAVIGATION OF SMALL CRAFT IN THE OPEN ATLANTIC WATERS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 9:03 PM EDT, 7 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 9:03 PM EDT, 7 hours 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 903 PM EDT Sat Aug 26 2017 .UPDATE... An elongated area of low pressure remains over the central peninsula this evening with cyclonic flow noted on both surface observations and radar. Moisture remains plentiful with over 2.30" of precipitable water noted in this evening's XMR and TBW soundings. The combination of deep tropical moisture and weak convergence from the low will maintain abundant cloud cover and a low chance for showers through the overnight. Better chances, along with some thunder, are expected over the west coast and Atlantic as the low splits and interacts with the warmer and more unstable air over the nearshore waters. && .AVIATION... Ample moisture and the presence of a weak low will keep cloud cover high again tonight. MVFR in isolated showers will continue through 04Z/midnight before stratus develops overnight. Guidance indicates the lowest ceilings (IFR) across ISM-LEE-MCO-TIX corridor with the possibility of MVFR elsewhere. Proximity to weak tropical low pressure and continued deep moisture across the region will keep an above normal threat for NMRS showers and ISOLD-SCT storms in the forecast during the late morning and afternoon on Sunday. && .MARINE... Tonight-Sunday...Weak surface low is shown moving northeast from the central peninsula and emerging into the Atlantic to the north of our waters. The pressure gradient should tighten some and result in 15-20 knot south/southwest winds across much of the waters. An exercise caution statement will be necessary offshore overnight and maybe for some of the nearshore waters on Sunday. High moisture and weak low level convergence should yield a few periods of showers and lightning storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 88 75 89 / 30 70 40 60 MCO 75 87 76 89 / 30 70 30 60 MLB 76 88 75 90 / 40 70 40 60 VRB 76 89 75 91 / 40 60 30 60 LEE 77 88 76 90 / 30 70 40 50 SFB 76 88 75 90 / 30 70 40 60 ORL 76 87 76 90 / 30 70 30 60 FPR 75 88 75 91 / 40 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Ulrich/Pendergrast
Hazardous weather outlook, Aug 26, 10:16 AM EDT, 18 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1016 AM EDT Sat Aug 26 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1016 AM EDT Sat Aug 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A weak area of low pressure will push slowly across central Florida this afternoon. Deep tropical moisture associated with this weather system will allow widespread showers to develop, as well as isolated embedded thunderstorms. The main thunderstorm hazards will be local heavy rain, gusty winds, and deadly lightning strikes. Brief funnel clouds will be possible as well. .FLOOD IMPACT... Locally heavy rainfall will be possible over east central Florida this afternoon, especially across the Treasure Coast and Okeechobee County should any persistent rain bands develop over this region. Localized rainfall amounts up to two to three inches will be possible, which will lead to ponding of water on roadways and minor flooding of poor drainage areas. .RIP CURRENT IMPACT... Ocean conditions will produce a moderate risk of rip currents. The rip currents are expected to be strongest late this morning through mid afternoon due to tidal effects. Remember to swim near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Showers or storms will be capable of generating strong wind gusts near 34 knots. These winds will pose a hazard to boats on the Atlantic and Intracoastal Waters, as well as inland lakes. Boaters are urged to pay close attention to the local weather today as showers and storms move to the north and northeast at 10 to 15 knots. .WATERSPOUT IMPACT... A weak area of low pressure extending across west central Florida coast will drift northeast and may generate enough low level wind shear to allow funnel clouds and waterspouts to develop. The greatest chance should be from Cape Canaveral to the Treasure Coast and around Lake Okeechobee. .WIND AND SEA IMPACT... Sustained winds between 15 and 20 knots are expected over the offshore waters of the local Atlantic this afternoon into tonight. Small craft operating beyond 20 nautical miles of the coast should exercise caution. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. The weak low pressure center is forecast to move slowly across the Florida peninsula and stall near the northeast Florida coast this weekend. The atmosphere is expected to remain very moist, which will continue a threat for periods of showers and storms. Local heavy rain is possible over the next several days. Gusty winds and lightning will also accompany stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. However, Spotters are requested to monitor the weather and report rainfall amounts of 3 inches or greater. Bragaw/Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:56 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 94 min |
| Aug 27, 10:24 AM EDT | Small Craft Advisory for Winds | MLB | 36 hr | |
| Aug 27, 3:24 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.